Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, please see our domestic violence webguide and/or relationships webguide, which can point you to expert advice and support.

Bleeding after orgasm (Copper IUD)

(8 Posts)
user1479497126 Wed 17-May-17 07:03:52

I apologise if this is the wrong section, my anxiety is currently crazy and I'm not find much luck with anyone relating to this.

Here we go again, another issue with my Copper IUD... 🙄

Had mine in since January this year (so 4.5 months) and the cycles have been really far apart (40-50 days) with light spotting/pink discharge in between them.

Currently on CD 32 and a couple of days ago, I started to spot dark brown blood, only after clitoral masturbation. At first I thought "Oh great, my Cycles finally settling down!", however I didn't spot at all yesterday until the evening, after me and my BF did the deed (again, just clitoral masturbation), and spotted more red blood.
It's freaking me about, because I can't find anything online about it apart from "Get to a doctor" which obviously sends my health anxiety into overdrive.

I had a doctors appointment around 5 weeks ago to get my cervix checked and everything was fine and I got told to give it the 6 months (so until July).

Should I just accept that pretty much anything goes for the first 6 months? Or should I go back?

Whatalready Wed 17-May-17 08:49:13

Hi, please give your sexual health clinic a ring. They can offer you more help (over the phone even) than anyone on here can. Definitely need advice from someone who knows.
The only thing I can think is that your uterus contracts during orgasm. If the IUD rubs against the lining during that it can dislodge some of it. Dark brown blood is old blood so it could be just that. In other words not the result of the IUD cutting you. But I'm just trying to think what it COULD be. For you to relax you need to know for sure.
Give them a ring. xx

Tenshidarkangel Wed 17-May-17 09:49:00

It took 6 months for mine to settle down on the copper and it would be anything from spotting to full period, bright red to brown and it enjoyed jump attacks.
"You've planed to go swimming today? Ahah nope." ¬_¬
Had the Minera (?) put in in October and that seems to be settling (Finally) but had similar issues.
If you're worried though, pop to your GP and they can take a look.

user1479497126 Thu 18-May-17 08:37:46

Thanks for both of your responses.
I went to the GP yesterday as I've asked to get it removed and go back on the pill.

He wasn't very reassuring to be honest as I could tell he just wanted to go home. He kept dodging my question about if it was normal to expect this kindness of spotting and he just kept saying "Take the pill and see if it stops"

I'm having my IUD removed on Tuesday hopefully. In the meantime, I'be started the pill again yesterday and im hoping it will help the spotting before I take it out.

CheesecakeYesPlease Thu 18-May-17 20:54:20

I had this with my IUD and had problems the minute it was put in, doctors ignored my requests to have it removed saying that it would take some time to settle down and so i persevered. I also had constant cramps and could swear i could feel it when sat in certain positions.

Mine ended up moving upwards and embedding itself in my uterus, causing me to fall pregnant with it still in. I'm glad to read you're having it removed as i wish i'd have just had it took out the same week i had it put in.

X

user1479497126 Thu 18-May-17 21:14:49

I've been "testing" to see if it still happens, and it does. Every damn time. It's definitely the orgasms causing it. Tonight, I've had bright red blood, but not any cramps. I have had cramps the past couple of nights from it though.

I'm wondering if it was dislodged a little and is rubbing against my uterus.

Hi Cheesecake, did you have this same issue? How long did you have your IUD for? I don't think mine has moved upwards, as I can feel the strings quite easily still.

CheesecakeYesPlease Fri 19-May-17 01:38:02

3 years of problems before my lovely Iud gave up grin yes, every orgasm would induce bleeding ranging from slight spotting to a full blown bright red bleeding. Never did find out why though, the Dr was convinced it couldn't possibly be the IUD. Never had problems before it though!

user1479497126 Tue 06-Jun-17 09:21:58

Just an update here.

I had the IUD removed the following Tuesday after my last post, started the pill the week before. I've pretty much bled every single day since being on the pill, and have taken my last pill in the pack this morning.

I've kinda avoided sex this month, because of the bleeding, and found it only calmed down whenever I took ibruprofen (for muscle pain). Sometimes sex or drumming would trigger the bleeding again. But over the past couple of days it's calmed down.

I had some "me time" again (clitoral only) yesterday and orgasmed, and I bled bright red blood again. Not as heavy as before, and slightly watery. But it's frustrated me again.

I was hoping the coil caused this, and now I'm worried it hasn't.

Anyone else had anything similar?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now